Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 94, NWS El Paso, TX

July 27, 2025Doña Ana County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 27, 2025, 6:48 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2025, 6:48 PM MDT (00:48 UTC)
Expired
Jul 27, 2025, 9:45 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 5:32 PM MDT, 1 hour 16 minutes earlier. Its key messages:

  • Updated at 528 PM MDT Sun Jul 27 2025
  • Moisture increases through Tuesday with the most widespread thunderstorm activity being Monday and Tuesday.
  • The flash flooding threat returns Monday and Tuesday, favoring western areas, as a monsoonal plume sets up.
  • After a cool down earlier in the week, temperatures rebound by next weekend as storm chances diminish.
Area forecast discussion, Jul 27, 5:32 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
532 PM MDT Sun Jul 27 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 528 PM MDT Sun Jul 27 2025

 - Moisture increases through Tuesday with the most widespread
   thunderstorm activity being Monday and Tuesday.

 - The flash flooding threat returns Monday and Tuesday, favoring
   western areas, as a monsoonal plume sets up.

-  After a cool down earlier in the week, temperatures rebound by
   next weekend as storm chances diminish.

&&

.DISCUSSION...
Issued at 1116 AM MDT Sun Jul 27 2025

Looks like an uptick in thunderstorm activity across the area
starting this afternoon, maxing out Mon/Tue then a gradual
decrease towards the end of the week. This is due to an inverted
trough approaching from the east which will slowly move toward the
AZ/NM border region by midweek. All models depict this scenario,
but do differ on the timing. The EC is slower than the GFS and
each ensemble mean supports it's deterministic run. Through this
evening, we will see some development by mid afternoon along and
east of the Rio Grande where isolated to low end scattered
coverage is likely. As outflows move west, would not be surprised
to see isolated activity out towards the Continental Divide before
dying after sunset. Moisture really increases along this inverted
trough with PW's up to 1.4-1.5" out west by Tue. All areas Mon and
Tue will see thunderstorms each afternoon and continuing through
the night, mainly west of the Divide where the trough stalls out.
There is some concern for some flash flooding out west with this
kind of moisture in place and a stationary feature. 95th
percentiles out west for QPF is upwards of 1.25-1.5" and this may
be low, would not be surprised to see areas well over 2" Mon/Tue.
There is still a little uncertainty with how far west it moves,
but may need a Flood Watch out west for later Monday and Tue at
least along the AZ border. Temperatures will be cooling down with
this increase in moisture and most areas will remain in the lower
to mid 90s, could even stay in the M/U 80s out west where cloud
cover may linger through the day.

Going into the end of the week, the upper high that will bring
very hot temperatures to the Southern Plains will be retrograding
west into the Borderland. This pushes moisture plume mainly into
AZ with just some areas along the AZ border keeping a chance for
afternoon/evening thunderstorms. Temperatures will start warming,
especially out east back to 100+ degrees.

By the weekend, the upper high elongates across most of the
southern US with some mid level moisture moving around and back
into the area from the west and north. Surface dew points don't
get much above the 50 degree mark and any storms that develop will
be high based and likely be more of a wind than rain producer.

&&

.AVIATION...
(00Z TAFS)
Issued at 528 PM MDT Sun Jul 27 2025

ISO to SCT SHRA/TSRA are ongoing across the area though mainly
east of the Rio Grande. VCTS is noted for LRU and ELP. Convection
is expected to gradually decrease/clear terminals by 02z. +TSRA
and gusty winds will be the main impacts. There is no mention of
the thunder for TCS or DMN, but it cannot be ruled out. After 2z,
convection should wane, but more TSRA/SHRA are expected for
tomorrow during the late afternoon and evening hours.

Winds will mainly be light with speeds under 10 knots along with a
few gusts to 20 knots except where impacted by storm outflows.
Direction will favor the East (070-120) at most sites. Skies will
be variable with bases as low as 100.

&&

.FIRE WEATHER...
Issued at 1116 AM MDT Sun Jul 27 2025

Moisture is returning to the area with thunderstorm activity
starting mainly east of the RGV through this evening then
spreading areawide for Mon/Tue. Some areas, especially west of the
Continental Divide may see some heavy rain and flooding early this
week. RH's will fall into the 20s/30s through midweek before drier
air moves into the east with high temperatures returning to 100+.
Min RH's even with this drier air look to remain in the mid to
upper teens. Rain chances will continue at least along the AZ
border and Gila region through the work week. Winds will generally
be light except near thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  75  95  72  93 /  20  40  50  40
Sierra Blanca            67  88  68  88 /  10  60  40  20
Las Cruces               70  92  68  88 /  30  30  60  40
Alamogordo               67  91  69  89 /  20  30  40  50
Cloudcroft               49  68  50  66 /  20  50  30  70
Truth or Consequences    70  92  68  87 /  10  30  50  50
Silver City              63  88  61  83 /  20  60  60  80
Deming                   71  95  70  91 /  20  30  60  60
Lordsburg                70  92  67  89 /  20  60  60  60
West El Paso Metro       74  93  73  90 /  20  40  50  40
Dell City                71  92  71  92 /  10  40  20  20
Fort Hancock             75  95  74  94 /  20  60  50  40
Loma Linda               67  86  67  85 /  10  50  40  40
Fabens                   72  94  73  92 /  20  40  40  30
Santa Teresa             71  92  71  90 /  30  30  60  40
White Sands HQ           72  93  72  90 /  20  30  60  50
Jornada Range            68  92  68  88 /  20  30  60  50
Hatch                    70  95  70  90 /  20  30  60  50
Columbus                 73  95  71  90 /  30  30  70  50
Orogrande                70  90  69  88 /  20  40  40  40
Mayhill                  54  80  56  77 /  20  60  30  60
Mescalero                54  81  55  77 /  20  50  30  70
Timberon                 52  77  55  75 /  20  50  30  60
Winston                  59  85  58  78 /  10  50  50  70
Hillsboro                65  91  64  86 /  20  40  60  60
Spaceport                67  92  67  88 /  20  30  60  50
Lake Roberts             53  87  58  83 /  20  70  60  90
Hurley                   65  90  64  84 /  20  60  60  80
Cliff                    63  91  65  87 /  20  70  60  80
Mule Creek               56  89  62  85 /  10  70  50  70
Faywood                  66  89  65  84 /  20  50  60  70
Animas                   70  92  67  89 /  20  50  70  70
Hachita                  69  93  67  88 /  20  40  70  60
Antelope Wells           68  93  67  88 /  30  40  70  70
Cloverdale               67  89  64  84 /  30  50  70  70

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...34-Brown

In the hours before

Special weather statement, Jul 27, 2:19 PM MDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service El Paso TX
219 PM MDT Sun Jul 27 2025

NMZ427-428-272045-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
219 PM MDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND
NORTHEASTERN DONA ANA COUNTIES THROUGH 245 PM MDT...

At 219 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of White Sands National Park, moving west at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
White Sands National Park, Northrup Landing, and Lake Lucero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3297 10617 3282 10614 3271 10645 3301 10644
TIME...MOT...LOC 2019Z 081DEG 19KT 3288 10625

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

ZA
Special weather statement, Jul 27, 2:27 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service El Paso TX
227 PM MDT Sun Jul 27 2025

NMZ414-415-428-272100-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
Sacramento Mountains Above 7500 Feet NM-
227 PM MDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO COUNTY
THROUGH 300 PM MDT...

At 226 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Three Rivers, moving west at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Rivers, San Patricio, and Three Rivers Petroglyph Site.

This includes Highway 54 in New Mexico between mile markers 83 and
100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3328 10586 3311 10605 3339 10624 3339 10590
TIME...MOT...LOC 2026Z 074DEG 16KT 3332 10597

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

ZA
Special weather statement, Jul 27, 4:15 PM MDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service El Paso TX
415 PM MDT Sun Jul 27 2025

NMZ414-428-272245-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
415 PM MDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO COUNTY
THROUGH 445 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Tularosa, moving west at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tularosa, La Luz, and Alamorosa.

This includes Highway 54 in New Mexico between mile markers 72 and
87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3309 10586 3300 10588 3294 10612 3320 10609
TIME...MOT...LOC 2215Z 105DEG 11KT 3304 10595

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

ZA
Special weather statement, Jul 27, 4:19 PM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service El Paso TX
419 PM MDT Sun Jul 27 2025

NMZ411-427-429-272245-
Southeast Tularosa Basin NM-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
419 PM MDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN OTERO AND EAST CENTRAL
DONA ANA COUNTIES THROUGH 445 PM MDT...

At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of White Sands Missile Range Main Post, moving west
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
White Sands Missile Range Main Post, Dona Ana Range Complex, Dripping
Springs, Aguirre Springs, and Portions of Organ Mountains Desert
Peaks National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3238 10633 3229 10630 3214 10652 3242 10660
TIME...MOT...LOC 2219Z 075DEG 13KT 3231 10640

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

ZA
Local storm report, Jul 27, 6:10 PM MDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
610 PM MDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Flash Flood      14 NE Mescalero         33.30N 105.65W
07/27/2025                   Otero              NM   Emergency Mngr

            Relayed by ABQ. Flash flooding observed from
            the Salt Fire Burn Scar stemming from Bear
            Canyon. See LSR issued by ABQ.

&&

ALB

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:12 PM MDTAreal Flood AdvisoryEPZDoña Ana, Otero2 hr
Jul 27, 6:19 PM MDTAreal Flood AdvisoryEPZDoña Ana29 min
Jul 27, 8:07 PM MDTDust Storm WarningEPZHidalgo36 min
Jul 27, 9:32 PM MDTDust Storm AdvisoryEPZHidalgo118 min
Jul 27, 10:33 PM MDTDust Storm WarningEPZHidalgo57 min
Jul 28, 5:16 AM MDTFlood WatchEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra23 hr
Jul 28, 1:21 PM MDTAreal Flood AdvisoryEPZGrant, Sierra114 min
Jul 28, 1:42 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Jul 28, 1:51 PM MDTFlash Flood WarningEPZGrant2 hr
Jul 28, 1:59 PM MDTFlash Flood WarningEPZOtero2 hr
Jul 28, 2:07 PM MDTSpecial Weather StatementEPZGrant23 min
Jul 28, 2:45 PM MDTFlash Flood Warning Considerable damage threatEPZGrant2 hr
Jul 28, 2:47 PM MDTFlash Flood Warning Considerable damage threatEPZOtero2 hr
Jul 28, 3:35 PM MDTAreal Flood AdvisoryEPZDoña Ana115 min
Jul 28, 4:06 PM MDTAreal Flood AdvisoryEPZGrant114 min
Jul 28, 4:27 PM MDTDust Storm WarningEPZHidalgo48 min
Jul 28, 4:30 PM MDTDust Storm AdvisoryEPZHidalgo2 hr
Jul 28, 4:57 PM MDTDust Storm WarningEPZHidalgo24 min
Jul 28, 5:02 PM MDTDust Storm WarningEPZLuna43 min
Jul 28, 5:54 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra2 hr
Jul 28, 5:58 PM MDTSpecial Weather StatementEPZ32 min
Jul 27, 6:44 PM MDTAreal Flood AdvisoryEPZEl Paso17 min
Jul 27, 7:01 PM MDTFlash Flood WarningEPZEl Paso104 min
Jul 27, 7:04 PM MDTFlash Flood WarningEPZEl Paso58 min
Jul 27, 9:00 PM MDTSpecial Weather StatementEPZHudspeth30 min
Jul 27, 9:28 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr
Jul 27, 9:41 PM MDTAreal Flood AdvisoryEPZEl Paso3 hr
Jul 28, 2:09 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr
Jul 28, 2:53 PM MDTAreal Flood AdvisoryEPZEl Paso112 min
Jul 28, 3:44 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr
Jul 28, 4:04 PM MDTAreal Flood AdvisoryEPZEl Paso116 min
Jul 28, 4:35 PM MDTAreal Flood AdvisoryEPZHudspeth115 min
Jul 28, 5:26 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr
Jul 28, 5:45 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.